MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/2 UB-WHT & BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/2 UB-WHT & BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202599
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference number: case (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the anchor twinfix ultra broke while implantation.The procedure was completed with non-significant surgical delay using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the anchor fractured in a spiral from the suture window toward the proximal end of the anchor.The suture string is still through the shaft and there is debris on all returned items.Based on the condition of the product material found during visual inspection, it was determined the device damage was caused by the application of improper/excessive force.Additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified.A material certificate of analysis (coa) is required for raw material.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX ULTRA PK 5.5MM W/2 UB-WHT & BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17031601
Report Number1219602-2023-00821
Device Sequence Number6909181
Product Code MBI
UDI-Device Identifier03596010647474
UDI-Public03596010647474
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202599
Device Catalogue Number72202599
Device Lot Number2080653
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer10/08/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale